MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM
Catalog Number 1555200500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent spinal fusion at t10-iliac.On an unknown date, post-op, the rod broke.Hence, the patient underwent a revision surgery, in which the broken rod was completely explanted; and was replaced with a new one.No information is available on patient outcome.
 
Additional Manufacturer Narrative
Product analysis: visual inspection confirmed the rod has broken in multiple places.Severe damage and smearing noted on fracture surfaces.No pre-existing surface defects were identified that could contribute to the breakage.Dimensional inspection confirms conformance to print specification.After visual, microscopic and dimensional inspection, no evidence was found that would suggest a defect in manufacturing or processing of the implants.This type of damage is consistent with failure due to bend stress overload.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
X-ray review results: post-op x-rays for t10 to pelvis fixation are present.Interbody grafts are present at l5-s1/l4-l5, l3-l4.Fusion status is unknown.There are rod fractures present bilaterally.Rod contouring appears excessive.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key9538874
Report Number1030489-2020-00005
Device Sequence Number2246100
Product Code KWP
UDI-Device Identifier00643169272255
UDI-Public00643169272255
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K131321
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1555200500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer01/21/2020
03/04/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date02/06/2020
03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;